Thirty million women suffer from hair loss in America alone, yet most people see hair loss as something that only effects men. It is usually a sign of poisoning. This problem is traumatic to the self-esteem of women, especially when they do not realize that their hair loss is caused by their supposedly "safe" medications. Contrary to what women are told, female hair loss is not hereditary, but a documented side effect of prescription drugs. A massive portion of pharmaceuticals cause hair loss, including antidepressants. This is a particularly disturbing finding, because those who are being treated for depression may suffer from this side-effect, and become further depressed by the hair loss. This combination is common for menopausal women. Beta blocker drugs that are used to treat angina, panic attacks, and social anxiety can also cause female hair loss. All hormone-effecting drugs are likely to cause hair loss, including anti-acne medications, and medications that are prescribed to increase a woman's libido. Birth control pills are especially bad for causing hair loss and other health problems that can last for years after they are discontinued. "The pill" is one of the most dangerous things that a woman can do to her body.
Doctors rarely inform women that the hair loss was caused by them. That would require ethics and taking responsibility. Doctors instead attempt to correct the condition with even more pills. There is only one prescription product that is F.D.A. approved for dealing with hair loss, which is minoxidil (brand name Rogaine). Minoxidil must be used consistently for 6 to 12 months before there are any signs of improvement, and the patient can never stop taking it without the hair loss resuming. In addition, minoxidil darkens the pigmentation of hair throughout the body in more than 80% of the patients studied, and it produced heart attacks and cardiac lesions in animal test subjects.
Finasteride (brand name Propecia) is also being prescribed to some women "off-label" (without F.D.A. approval). It causes birth defects. Therefore, it is usually given to post-menopausal women. It is also known for causing dizziness, nausea, hypertension, and sexual frigidity.
The first thing that a woman should do if she is experiencing hair loss is look toward the medicine cabinet. If the medications are anti-depressants, then be careful in discontinuing them. Most of these drugs cause severe withdrawal symptoms, because they were specifically designed to be addictive. Psychotic episodes are common withdrawal symptoms, as is the impulse to commit suicide.
Two of the most common causes of female hair loss, excluding pharmaceutical side effects, are iron deficiency and hypothyroidism. The root causes should always be dealt with instead of just utilizing symptom treatments, or else much more debilitating problems could eventually manifest. Vegetarians and vegans are the most likely groups to suffer from iron deficiencies. Eating organic, grass-fed beef will correct this condition. Certain pharmaceuticals deplete iron from the body too.
Many women experience hair loss due to extreme stress, such as from the loss of a loved one. Remember to take time out for yourself, and to do something that you love; especially physical activities.
There are many people who use the following supplements to deal with age-related hair loss. These supplements can be used to help in the growth of new hair, after the cause of hair loss has been dealt with. We generally recommend vitamin E and green tea to everyone, regardless of their current health. Silica supplementation is recommended by quacks, but there is already ample silica in everyone's diets, and there is no credible evidence of it having any supplemental benefit whatsoever.
The standard treatments for female hair loss demonstrate how the medical establishment operates. It creates the initial problem with its drugs, then it attempts to treat the new problems with even more drugs. If side effects were honestly identified, instead of being rationalized as new diseases, then less people would die each year as the result of this perverse system.